Alert archive / Kentucky / Freeze Warnings in 2012

Freeze Warning 3, NWS Jackson, KY

April 11, 201233 counties in Kentucky

NWS Jackson, KY issued this freeze warning at Apr 11, 2012, 10:20 AM EDT for 33 counties in Kentucky. It took effect at Apr 12, 2012, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2012, 10:20 AM EDT (14:20 UTC)
In effect from
Apr 12, 2012, 1:00 AM EDT
Expired
Apr 12, 2012, 9:00 AM EDT
In force
8 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WWUS73 KJKL 111420
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1020 AM EDT WED APR 11 2012

...FREEZING TEMPERATURES ARE EXPECTED TONIGHT...

.HIGH PRESSURE CONTINUES TO SPREAD INTO EASTERN KENTUCKY. THE
COMBINATION OF THE DRIER AIRMASS AND SLACKENING WINDS COURTESY OF THE
HIGH WILL BRING SUBFREEZING TEMPERATURES TO THE AREA AGAIN TONIGHT.
THE HIGH PRESSURE WILL SETTLE ACROSS THE AREA TONIGHT WITH MUCH
LIGHTER WINDS ANTICIPATED. THIS WILL LEAD TO AN EVEN COLDER
NIGHT...ESPECIALLY IN THE VALLEYS. THESE TEMPERATURES TONIGHT WILL
POSE THE GREATEST THREAT TO ALL PLANTS AND FRUIT TREES.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-112215-
/O.UPG.KJKL.FZ.A.0003.120412T0500Z-120412T1300Z/
/O.NEW.KJKL.FZ.W.0003.120412T0500Z-120412T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1020 AM EDT WED APR 11 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES WILL FALL BELOW FREEZING FOR SEVERAL HOURS LATE
  TONIGHT INTO THURSDAY MORNING. TEMPERATURES ARE EXPECTED TO RANGE
  FROM THE LOWER TO MID 20S THROUGHOUT THE COLDEST AND MOST
  SHELTERED VALLEYS...TO AROUND 32 ACROSS THE BROADER AND MORE OPEN
  VALLEYS OF EASTERN KENTUCKY BY DAWN THURSDAY MORNING...WHILE RIDGE
  LOCATIONS WILL ONLY FALL INTO THE MIDDLE 30S.

* FREEZING TEMPERATURES WILL THREATEN OUTDOOR PLANTS TONIGHT. THOSE
  WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE URGED TO TAKE
  NECESSARY STEPS TO PROTECT TENDER VEGETATION TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MB
4 follow-up statements
562 
WWUS73 KJKL 112224
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
624 PM EDT WED APR 11 2012

...FREEZING TEMPERATURES ARE EXPECTED TONIGHT...

.HIGH PRESSURE CONTINUES TO BUILD INTO EASTERN KENTUCKY AND WILL
SETTLE ACROSS THE REGION TONIGHT. THE COMBINATION OF THE DRIER
AIRMASS IT IS USHERING IN AND SLACKENING WINDS WILL BRING SUBFREEZING
TEMPERATURES TO THE AREA AGAIN TONIGHT. LOWS...ESPECIALLY IN VALLEY
LOCATIONS ARE EXPECTED TO BE EVEN COLDER THAN READINGS FROM WEDNESDAY
MORNING. THESE TEMPERATURES TONIGHT WILL POSE THE GREATEST THREAT TO
ALL PLANTS AND FRUIT TREES.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120630-
/O.CON.KJKL.FZ.W.0003.120412T0500Z-120412T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
624 PM EDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
THURSDAY. 

* TEMPERATURES WILL FALL BELOW FREEZING FOR SEVERAL HOURS LATE
  TONIGHT INTO EARLY THURSDAY MORNING. LOW TEMPERATURES ARE EXPECTED
  TO RANGE FROM THE LOW TO MID 20S THROUGHOUT THE NORMALLY COLDER AND
  MOST SHELTERED VALLEYS...WITH UPPER 20S ACROSS THE BROADER AND MORE
  OPEN VALLEYS. RIDGETOP LOCATIONS WILL ONLY FALL INTO THE LOWER 30S.

* FREEZING TEMPERATURES WILL THREATEN OUTDOOR PLANTS TONIGHT. 
  THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE 
  URGED TO TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MB/JP
209 
WWUS73 KJKL 120243
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1043 PM EDT WED APR 11 2012

...FREEZING TEMPERATURES ARE EXPECTED OVERNIGHT...

.HIGH PRESSURE WILL GRADUALLY SETTLE ACROSS THE OHIO VALLEY REGION
TONIGHT. THE COMBINATION OF THE DRIER AIRMASS IT HAS USHERED IN AND
SLACKENING WINDS WILL BRING SUBFREEZING TEMPERATURES TO THE AREA
AGAIN TONIGHT. LOWS...ESPECIALLY IN VALLEY LOCATIONS ARE EXPECTED TO
BE EVEN COLDER THAN READINGS FROM WEDNESDAY MORNING. THESE
TEMPERATURES WILL POSE THE GREATEST THREAT TO ALL PLANTS AND FRUIT
TREES.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121045-
/O.CON.KJKL.FZ.W.0003.120412T0500Z-120412T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1043 PM EDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY. 

* TEMPERATURES WILL FALL BELOW FREEZING FOR SEVERAL HOURS PRIOR TO
  DAWN. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOW TO MID
  20S THROUGHOUT THE NORMALLY COLDER AND MOST SHELTERED VALLEYS...
  WITH UPPER 20S ACROSS THE BROADER AND MORE OPEN VALLEYS. RIDGETOP
  LOCATIONS WILL ONLY FALL INTO THE LOWER 30S.

* FREEZING TEMPERATURES WILL THREATEN OUTDOOR PLANTS OVERNIGHT.
  THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE URGED TO
  TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MB/JP
493 
WWUS73 KJKL 120824
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
424 AM EDT THU APR 12 2012

...FREEZING TEMPERATURES ARE EXPECTED THIS MORNING...

.HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE OHIO VALLEY REGION
THIS MORNING. THE COMBINATION OF DRY AIR AND CALM WINDS WILL BRING
SUBFREEZING TEMPERATURES TO THE AREA. LOWS...ESPECIALLY IN VALLEY
LOCATIONS ARE EXPECTED TO BE EVEN COLDER THAN READINGS FROM WEDNESDAY
MORNING. THESE TEMPERATURES WILL POSE THE GREATEST THREAT TO ALL
PLANTS AND FRUIT TREES.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121300-
/O.CON.KJKL.FZ.W.0003.000000T0000Z-120412T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
424 AM EDT THU APR 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURES WILL FALL BELOW FREEZING FOR A FEW HOURS THIS MORNING.
  LOW TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOW TO MID 20S
  THROUGHOUT THE NORMALLY COLDER AND MOST SHELTERED VALLEYS... WITH
  UPPER 20S ACROSS THE BROADER AND MORE OPEN VALLEYS. RIDGETOP
  LOCATIONS WILL ONLY FALL INTO THE LOWER 30S.

* FREEZING TEMPERATURES WILL THREATEN OUTDOOR PLANTS THIS MORNING.
  THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE URGED TO
  TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JP/SHALLENBERGER
771 
WWUS73 KJKL 121310 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
910 AM EDT THU APR 12 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121415-
/O.EXP.KJKL.FZ.W.0003.000000T0000Z-120412T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
910 AM EDT THU APR 12 2012

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST LOCATIONS THIS MORNING
AND WILL REACH THE LOWER 60S BY MID AFTERNOON. 

$$

GREIF

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Apr 11, 6:23 AM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Apr 11, 6:23 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
623 AM EDT WED APR 11 2012

.UPDATE...
ISSUED AT 620 AM EDT WED APR 11 2012

CLEAR SKIES HAVE ALLOWED TEMPS TO DIP TO AROUND 30 FOR MUCH OF ERN KY
THIS MORNING. SOME OF THE WARMER LOCATIONS IN THE KY MESONET WERE
WHITESBURG AND WEST LIBERTY AT 32 DEG WHILE SEVERAL REPORTS CAME IN
THE UPPER 20S. WINDS WERE LIGHT WHERE THERE WERE ANY WINDS AT ALL.
THIS IS ALL DEPICTED WELL IN THE GRIDS. RAN THE SHORT TERM POPULATE
PROCEDURE AND THE ZONES REMAIN CONSISTENT WITH NO CHANGE NECCESSARY.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 230 AM EDT WED APR 11 2012

UPPER LEVEL TROF CURRENTLY COVERING THE ERN CONUS GENERALLY EAST OF
THE MISS RIVER. ONE SHORT WAVE NOW CLEARING CLOUD COVER FROM THE AREA
WITH THE NEXT IN THE SERIES POISED OVER THE WRN GREAT LAKES TO DROP
INTO THE CORN BELT LATE WED AFTERNOON BUT SHOULD CLEAR BEFORE
DAYBREAK ON THU. AFTER THAT THE RIDGE STATIONED OVER THE PLAINS WILL
BEGIN TO EDGE INTO THE OHIO VALLEY...SENDING THE SUBSEQUENT SHORT
WAVES TO THE ATLANTIC COAST. AT THE SFC THE CANADIAN HIGH PRESSURE
WILL SETTLE SOUTHEAST AND BRING CALM WINDS AND MAINLY CLEAR SKIES FOR
THE OVERNIGHT DIURNAL PERIOD...ALLOWING TEMPS TO BOTTOM OUT IN THE
20S AGAIN IN OUR VALLEYS TONIGHT. WILL CONTINUE THE FREEZE WATCH FOR
TONIGHT. PREFER NOT TO HAVE THE FREEZE WARNING THIS MORNING COMPETE
WITH ANOTHER WARNING TONIGHT. UPPER LEVEL SHORT WAVES WILL PUSH
CLOUDS DURING THE DAY AND SUPPRESS TEMPS WHILE CLEARING AT NIGHT WILL
ALSO ALLOW RADIATIONAL COOLING TO TAKE HOLD. WINDS WILL PICK UP
DURING THE DAY BUT GUSTS WILL NOT BE AS STRONG WITH THE HIGH NOSING
INTO THE REGION. BY THU NIGHT THE HIGH WILL BE CENTERED OVER THE
APPALACHIANS AND WE WILL BEGIN TO SEE SOME RETURN FLOW SO LOWS THU
NIGHT SHOULD NOT BE COLD ENOUGH TO WARRANT ANOTHER WATCH. WILL HAVE
TO SEE HOW FAST THE HIGH PRESSURE CAN MOVE EAST AND PLACE ERN KY ON
THE BACK SIDE OF THE HIGH. WITH HIGH PRESSURE IN FIRM CONTROL OF THE
WEATHER BY THU THE SUN SHOULD BEGIN TO TURN THE MERCURY BACK TOWARDS
HIGH READINGS AROUND 60 AS WE START ANOTHER WARMING TREND.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 325 AM EDT WED APR 11 2012

THE EXTENDED FORECAST PERIOD BEGINS ON FRIDAY WITH A AMPLIFIED
PATTERN WITH SLOW PROGRESSION AS AN UPPER LEVEL RIDGE MOVES EAST AND
STRENGTHENS AND SETS UP OVER THE SOUTHEAST. MEANWHILE OVER THE
WEST...A BROAD TROUGH DIGS SOUTH INTO THE FOUR CORNERS REGION WITH
NUMEROUS PIECES OF ENERGY EJECTING NORTHEAST INTO THE CENTRAL
PLAINS. AT THE SURFACE...A NEW LOW CENTER DEVELOPS OVER N TX AS A
WARM FRONT ALSO DEVELOPS AND PROGRESSES NORTHEAST INTO THE TN AND OH
VALLEYS BY SATURDAY. WITH THE SURFACE BOUNDARY JUST STAYING NORTH
ALONG THE NORTHERN COUNTIES...THE CHANCES FOR PRECIP IN THE NORTHERN
COUNTIES WILL LIKELY STICK AROUND FOR THE SAT THROUGH SUN TIME
FRAME. BY MONDAY...THE WESTERN TROUGH OPENS UP AND SLIDES EAST AS AT
THIS TIME AT THE SURFACE A NEW LOW DEVELOPS OVER THE CENTRAL PLAINS
AND BEGINS TO EDGE EASTWARD. BY THIS TIME LATE SATURDAY AND INTO
SUNDAY MORNING...THE FORECAST AREA IS FIRMLY IN THE WARM SECTOR AND
THE FORECAST BECOMES A CHALLENGE AS TO WHEN THE SURFACE COLD FRONT
WILL FINALLY OVERCOME THE HIGH OVER THE SOUTHEAST AND BRING PRECIP
ASSOCIATED WITH THE COLD FRONT INTO THE CWFA.

CONCERNING THE MODELS...THE EURO HAS BEEN THE MOST CONSISTENT AND
HAS BEEN THE BEST OPERATIONAL SOLUTION TO FOLLOW THE ENSEMBLES AT
LEAST FOR THE 12Z RUN. THEREFORE...WILL BRING SHOWERS AND
THUNDERSTORMS INTO EASTERN KENTUCKY ON SATURDAY ASSOCIATED WITH THE
WARM FRONT AND THE FRONT WILL LIFT NORTH LEAVING SATURDAY NIGHT DRY.
DUE TO THE DRY AIRMASS NEEDED TO BE OVERCOME BY THE SOUTHERLY FLOW
THE CHANCES OF PRECIP ON SATURDAY WILL BE LOW BUT FELT WITH THE WARM
FRONT LIFTING NORTH THERE WOULD BE JUST ENOUGH FORCING FOR A FEW
SHOWERS OR THUNDER.

AFTER LOOKING AT THE CR INITIALIZATION AND THE 00Z EURO
SOLUTIONS...THE POSSIBLE SHOWERS ON FRIDAY NIGHT AND INTO SATURDAY
SEEM REASONABLE. OTHERWISE...THE INIT AND THE 00Z EURO SEEM TO BE IN
LINE. THERE ARE STILL SOME CONCERNS AS TO HOW THE FRONT WILL
PROGRESS EAST AGAINST THE DEVELOPED HIGH OVER THE SOUTHEAST. AT
LEAST ONE THINGS FOR SURE...THE SOUTHERLY FLOW SETTING UP BY THE HIGH
OVER THE SOUTHEAST WILL SET UP WARMING TEMPERATURES BY EVEN FRIDAY
AS HIGHS WILL ALREADY BE BACK TO NORMAL AND THEN CONTINUED ABOVE
NORMAL TEMPS FOR THE REST OF THE EXTENDED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 623 AM EDT WED APR 11 2012

HIGH PRESSURE GRADUALLY BUILDING INTO THE REGION WILL BRING VFR
THROUGHOUT THE PERIOD. GENERALLY LIGHT MAINLY NORTHWEST WINDS WILL
CONTINUE THIS MORNING AT THE TAF SITES WITH SOME DEEPER VALLEY
LOCATIONS REPORTING CALM. NORTH TO NORTHWEST WINDS OF ABOUT 10 KT OR
LESS ARE EXPECTED FROM ABOUT 18Z ONCE THE NOCTURNAL INVERSION MIXES
OUT. SHORT WAVE DROPPING FROM THE WESTERN GREAT LAKES WILL BRING MID
LEVEL CLOUDS THAT COULD BRIEFLY FORM A DECK AROUND 5K FEET BUT SHOULD
BE FLAT WITH LITTLE VERTICAL DEVELOPMENT. CLOUDS WILL DISSIPATE WITH
THE SETTING SUN AS THE WINDS ALSO DIMINISH.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120.

FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...DUSTY
SHORT TERM...DUSTY
LONG TERM....SHALLENBERGER
AVIATION...DUSTY
Hazardous weather outlook, Apr 11, 3:09 AM EDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
309 AM EDT WED APR 11 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121015-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
309 AM EDT WED APR 11 2012

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

FREEZING TEMPERATURES ARE EXPECTED EARLY THIS MORNING.

WIDESPREAD FROST AND FREEZING TEMPERATURES ARE ANTICIPATED LATE
TONIGHT AND INTO EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FROST WILL AGAIN BE POSSIBLE THURSDAY NIGHT...MAINLY IN THE VALLEYS.

THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF EASTERN KENTUCKY FROM
FRIDAY INTO EARLY SATURDAY AND AGAIN FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DUSTY

Nearby

Freeze Warnings in Kentucky, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.